MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number B2060-120
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 2017- excessive force.
 
Event or Problem Description
It was reported that the procedure was to treat the right external iliac artery with heavy calcification.A 6x80 mm supera self expanding stent (ses) was deployed with no issues and a non-abbott ses was used to extend the supera stent.While deploying the non-abbott ses, the stent began to flower and the wheel was continued to be turned.The physician then began to pull the stent back along with the 7fr sheath, and the system became stuck in the calcium of the right iliac artery.The stent began flower more when attempting to pull back.Approximately three or more balloons were used in an attempt to pull the stent out - numerous non-abbott balloons and the 6x120 mm armada percutaneous transluminal angioplasty (pta) catheter.The armada was advanced through the non-abbott ses and there was resistance noted.The balloon was inflated and deflated in an attempt to grab the stent, but the armada pta catheter sheared off in the patient after there was resistance with the non-abbott ses during removal and force was applied.A snare was used to retrieve the armada balloon.The snare was then used in an attempt to snare and retrieve the stent and system.During the last attempt to retrieve the stent with the snare, the right iliac artery became perforated and the patient was bleeding out and coding.A non-abbott covered stent was used to treat the perforation and two hours after the start of the procedure the patient was stable.However, the patient began to bleed later that night and they expired early the next morning.In the physician's opinion, the supera stent and armada balloon did not cause or contribute to any adverse patient effects or death.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information received, the investigation determined that the reported difficulty advancing and removing the device from the stent and unexpected medical intervention appear to be related to operational context; however, the reported separation appears to be related to user error/operational context.It was reported by the account that upon removal of the dilatation catheter, resistance was noted, and force was applied.It should be noted that the percutaneous transluminal angioplasty catheter (pta), armada 35/ armada 35ll global, ce, instruction for use (ifu) states: maintaining a vacuum in the balloon, withdraw the catheter.Note: gentle counterclockwise twisting motion of the balloon may ease withdrawal through the sheath or from the percutaneous entry site.If the balloon cannot be withdrawn through the sheath, withdraw the catheter and sheath as one unit.In this case, the physician did not follow the instructions for use.Instead of using gentle counterclockwise twisting motion to remove the device, force was applied which likely contributed to the reported separation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D9: corrected device available for evaluation from yes to no.

Brand Name
ARMADA¿
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22145282
Report Number2024168-2025-05744
Device Sequence Number17977632
Product Code LIT
UDI-Device Identifier08717648155307
UDI-Public(01)08717648155307(17)271231(10)40718G1
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberB2060-120
Device Catalogue NumberB2060-120
Device Lot Number40718G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer06/19/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight99 KG